1. Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. No professional addiction advisors are recognized by the owners, admins, or moderators, even if the member states such status. All content is copyrighted and protected. DO NOT use any information that can identify you in these forums. If you do, a google search can link your addiction post to your name causing harm to your future activities including employment.

What helps suboxone withdrawals?

Discussion in 'Detoxing From Buprenorphine/Subutex/Suboxone' started by creatine87, Jul 22, 2014.

  1. creatine87

    creatine87 New Member

    Hi,

    So, I'm a bit discouraged that I have found myself in this situation once again. To give you some background, I smoked oxycontin for 1 to 2 years and then was on suboxone for 3 years, which I successfully came off of over 2 years ago. I stayed clean for about 2 years, I then became over confident that I could use from time to time and be fine. I had done this with lortabs or percocets when we'd gotten them for toothaches, surgeries, etc. I think mainly why I didn't keep taking them is because I couldn't get them. Well I started out just wanting to find percocets but I could never find them, all I could ever find were blues (30mg oxycodone). I went on to smoke them and become addicted once again. I've had a really hard time stopping because I have a few dealers and one in particular who is way too convenient and easy to obtain them from. However, I probably spent $5,000 in a couple months, which kills me to watch my wife and I's hard earned money go to me getting ****ed up(nodding off). Why is nodding off so appealing? Seems disgusting but somehow it's not to me.

    Anyhow, I decided to go back to suboxone doctor and see what he thought. He wanted to see if there was anyway to get me through this without taking suboxone long term, so he prescribed me forty 2mg suboxone strips, which I've taken about 25 of over the last 2 weeks. I have July 23rd through the 25th off so I think this is a good time to stop taking it and go through withdrawals, even though I'd love to enjoy my time off work I think I should use it to go through withdrawal with as much ease as possible. I'm assuming the withdrawals won't be nearly as bad from when I came off them after 3 years of continual use(took me 2 to 3 months to feel normal again). I'm going to have a vivitrol shot once a month for 6 months to keep me clean, but I have to stay off the suboxone or any opiate for 7 days to do so, which I plan on having injected in me next Wednesday.

    Basically, what do you think I can expect? It's only been a couple weeks, but I know suboxone withdrawals suck and I'm really stressed out, I just want to feel normal and good again. I'm also really worried once its hit the 48 hour mark that I'll want to go buy some blues, however, I think taking suboxone for two weeks has mentally helped me tremendously with not craving the blues. I'm nervous but I think I can make it 7 days without opiate and then take the shot to get in the clear.

    Any thoughts would be greatly appreciated. Thanks.
     
  2. Fox face

    Fox face Moderator

    I was on Suboxone for 7 months 24 mg aday first 4 or 5 months. I tapered for the last 2 month.. I was very sick days 4-7, and took a couple more weeks to feel better. I kept thinking at least the sickness doesn't last. I wish you well.
     
  3. spring

    spring Administrator

    Whatever you do and however it goes please make sure you have AT LEAST 7 days off opiates before you get that shot! And I'm not even sure 7 days is long enough because of how long acting the suboxone is. We have a whole forum dedicated to Naltrexone, Naloxone, etc. I would suggest you read thru the posts before getting that shot.

    I've heard good things and horrific things concerning Naltrexone. It's not a magic bullet and can be dangerous if you should decide to use on top of it. People have ODd trying to use enough opiates to overcome the blocking effect. So be sure you are ready to give this a serious go. I'm not trying to scare you, but it does worry me when people choose to fight chemical abuse problems by using another chemical.

    Will you please keep us updated on your progress?

    PS: Please read post #3 in this thread http://www.heroin-detox.com/detoxin...xone/20798-im-kicking-subs-advice-please.html where freadout explains the stacking effect of suboxone. This is the reason why I dont think that 7 days is long enough.
     
  4. singerchick34

    singerchick34 Member

    Hello! I'm so glad there is a place to talk about what we have been through, are going through, or are about to go through because no one in my life can truly understand how difficult this is in so many different ways. I am just really thankful to know I'm not alone. A little about me: I have been on Suboxane for over three years which upsets me because the "plan" was to only be on it for a month to help me with the awful withdrawals I was experiencing from quitting oxycodone and vicodin (up to 15 pills a day total) cold turkey. I was in withdrawal agony for five days until I entered an outpatient program which stressed the necessity for Suboxane. Did it help? YES. I was writhing in pain for five days and then ten minutes after taking a 2mg strip, I felt completely "healed". I took 6 mgs for a while, cut down to 4 mgs, then 2 mgs. The tapering from 4 mgs to 2mgs was not bad at all. I have now fallen into the 2 mg trap where you want to get off of Suboxane but there's no right time to do it and you're afraid you'll be too sick to work and afraid because you've read horror stories about how difficult it is to get off it. Well I finally decided to bite the bullet and I am in the midst of it although I don't think the worst has hit me yet. I have done a very fast taper within a week and I'm now taking a quarter of a 2mg strip and I'm just now starting to really feel the withdrawal and I'm scared of what's to come. I will say reading these posts give me hope so thank you. My main purpose for wanting to get off of this powerful drug is to prepare my body for motherhood but I also feel it has taken a toll on my emotional state. I feel lethargic, apathetic, depressed, and I am very moody. I have always be a very funny person but my sense of humor is not what it used to be at at all. I have zero sex drive, little passion for anything anymore, and the extremely creative side of me has taken a back seat. I feel like I'm just getting by and I don't want to live this way anymore. I am so tired of being tired and boring. Everything feels dulled to me. Does anyone else feel this way since taking Suboxane? I would love to know because even though I am feeling a lot of anxiety and muscle pain and all that from withdrawal, I also feel more alive than I've felt in a long time. I want to be excited about life again!! Thanks for taking the time to read this. I would love a response.
     
  5. Tapering

    Tapering Member

    Fox Face - When u tapered down the Suboxone, what was your last dose before u stopped completely?

    I've been at .5mg Buprenorphin once per day. Today I reduced to .25mg once per day... scared of what's heading my way.

    I want to know at what dose level you stopped altogether.
     
  6. Fox face

    Fox face Moderator

    Hi Tapering. I jumped from 1mg. When I went from 2 to 1 I started feeling bad and talked with my pharmacist about WD'S. I thought being on subs would keep you from WD's but he said I would, so I jumped. Please don't be scared of the withdrawals, they suck, but totally doable. I looked at it as if I had the flu. It doesn't last forever and it does get better. Hot baths were the best. I wish you well! You can do this!
     
  7. Tapering

    Tapering Member

    Fox Face - Thank you for the info. I'm trying to look at this as temporary. I'm entering my 3rd day at .25mg/Buprenorphin from .5mg per day. How long do u think it will last until the .25mg stabilizes?
     
  8. Fox face

    Fox face Moderator

    I'm not sure, because of the stacking effect. Are you starting to feel your drop? I didn't know I would stabilize, so I jumped. Hopefully someone else will get on here and help you out. I had a member tell me that their doctor said it's like jumping out of a window, you fear that it's going to hurt you, but when you jump there's a ledge 3 feet below and you land upright. It's the fear that keeps us in addiction, but know you can do this. You will feel so much better after a couple, weeks. I think day 10 was my turning point. I didn't feel good at day 10, but knew I was going to make it out alive:). I'm rooting for you!
     

Share This Page